MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ARTHROPIERCE 45 DEG RIGHT; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. ARTHROPIERCE 45 DEG RIGHT; ACCESSORIES,ARTHROSCOPIC
Model Number 7209497
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during surgery, while suturing the soft tissues in the shoulder, the surgeon saw that the branch of the arthropierce device did not lock.When it was removed from the joint, it was noticed that the jammed branch broke off.A backup device was available to complete the procedure with no significant delay or other complications.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.An analysis of the customer provided images found that the upper jaw of the device had broken and separated from the assembly.The batch number was confirmed.A visual inspection confirmed that the upper jaw had broken off.The broken pieces were returned in a small envelope.There was some wear on the device, but no debris.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A review of risk management files found that the reported failure was documented appropriately.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.The complaint was confirmed and the root cause was associated with component failure.Factors that could have contributed to the reported event include more frequent use than anticipated for the device, rough sterilization processes, or inability to withstand excessive forces during use.No containment or corrective actions are recommended at this time.

Brand Name
ARTHROPIERCE 45 DEG RIGHT
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11547766
Report Number1219602-2021-00599
Device Sequence Number17165793
Product Code NBH
UDI-Device Identifier03596010474520
UDI-Public03596010474520
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7209497
Device Catalogue Number7209497
Device Lot Number50774944
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2021
Initial Date Received by Manufacturer 03/01/2021
Supplement Date Received by Manufacturer04/23/2021
Initial Report FDA Received Date03/22/2021
Supplement Report FDA Received Date04/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;